Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 6, NWS Tampa Bay, FL

March 21, 2017Lee County, Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 21, 2017, 3:34 AM EDT for Lee County, Florida. It took effect at Mar 21, 2017, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2017, 3:34 AM EDT (07:34 UTC)
In effect from
Mar 21, 2017, 1:00 PM EDT
Expired
Mar 21, 2017, 7:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

County Lee County, FL

The radar

The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2017-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2017-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2108 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

170 
WWUS82 KTBW 210734
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
334 AM EDT Tue Mar 21 2017

...RED FLAG WARNING IN EFFECT FOR LONG DURATIONS OF LOW RELATIVE
HUMIDITY AND HIGH ERC VALUES...

.A very dry airmass will remain parked over the region today,
bringing widespread critically low afternoon humidities. Long
durations of low humidities coupled with high ERCs will generate
red flag conditions in some areas.

FLZ265-211945-
/O.NEW.KTBW.FW.W.0006.170321T1700Z-170321T2300Z/
Inland Lee-
334 AM EDT Tue Mar 21 2017

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR...LONG DURATIONS OF LOW HUMIDITY WITH HIGH
ERCS.

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 1 PM this
afternoon to 7 PM EDT this evening. 

* AFFECTED AREA...Inland Lee.

* WIND...Light and variable winds this morning will become
  southerly late this morning and shift to the west in the
  afternoon. Wind speeds will generally remain below 10 mph. 

* HUMIDITY...25 to 35 percent for up to 5 hours.

* ERC...37 to 40.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 20, 8:06 PM EDT, 7 hours 28 minutes earlier.

Area forecast discussion, Mar 20, 8:06 PM EDT, 7 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
806 PM EDT Mon Mar 20 2017

.UPDATE...
Another quiet evening across the forecast area with the sea
breezes beginning to wind down. Skies will remain mainly clear
overnight and with winds becoming light and variable there could
be some patchy ground fog in the typical fog prone low lying areas
and near lakes and streams. For Tuesday we'll see another pleasant
day with the light winds becoming southwest to west in the
afternoon as the surface ridge shifts south to across south
Florida and the west coast sea breeze develops. Temperatures will
continue to be near to a few degrees below normal. Overall the
current grids/zone forecast look on track with no evening updated
planned.

&&

.AVIATION...
Patchy ground fog will be possible over inland areas tonight and
could cause some brief MVFR visibilities at LAL, PGD, FMY, and
RSW. Otherwise, VFR conditions are expected through Tuesday. Wind
will become light and variable tonight then become southwest to
west around midday and increase to 7 to 11 knots during the
afternoon.

&&

.MARINE...
Winds will generally remain less than 15 knots and seas 3 feet or
less through midweek as high pressure remains across the waters.
Late in the week a cold front moves across the waters with high
pressure behind it setting up an increased northeast to east flow
for late in the week. Present marine forecast looks ok with no
major changes planned for late evening forecast.

&&

.Preliminary Point Temps/PoPs...
TPA  58  76  61  78 /   0   0   0   0
FMY  56  80  59  81 /   0   0   0   0
GIF  54  81  59  84 /   0   0   0   0
SRQ  55  74  60  73 /   0   0   0   0
BKV  47  78  54  80 /   0   0   0   0
SPG  61  76  64  77 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION/MARINE...69/Close
UPPER AIR...27/Shiveley
DECISION SUPPORT...11/McKaughan
Hazardous weather outlook, Mar 20, 3:41 AM EDT, 23 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
341 AM EDT Mon Mar 20 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-201945-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
341 AM EDT Mon Mar 20 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...FIRE WEATHER IMPACT...
Several hours of relative humidity at or below 35 percent and low
fuel moisture will combined to create critical fire weather
conditions this afternoon. Avoid burning as fires will be capable
of spreading rapidly.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Fleming

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.